MAUDE Adverse Event Report: ARTHREX, INC. GRSPR,PNTD 2.75MM X 100MM STR W/SR HNDL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. GRSPR,PNTD 2.75MM X 100MM STR W/SR HNDL; MANUAL INSTR, GENERAL SURGICAL
Model Number GRSPR,PNTD 2.75MM X 100MM STR W/SR HNDL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/04/2025, it was reported by a sales representative via (b)(4) that an ar-31700sr grasper jaw broke upon first use in surgery.This was discovered during a procedure, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-31700sr serial/batch number (b)(6) was received for investigation.Functional testing was not performed due to the damage to the device.Visual inspection noted the moving jaw is broken in the down position.The most likely cause for the reported failure can be attributed to use error of the device due to prying/leveraging the device during use.
 
Event or Problem Description
Additional information was received on 02/17/2025: no pieces broke while in the patient.There was no case delay or added anesthesia administered.The case was completed using the same grasper from a different set.There were no adverse effects on the patient.This occurred during a posterior ankle scope procedure on (b)(6) 2025.

Brand Name
GRSPR,PNTD 2.75MM X 100MM STR W/SR HNDL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21410562
Report Number1220246-2025-00541
Device Sequence Number21168351
Product Code MDM
UDI-Device Identifier00888867293557
UDI-Public(01)00888867293557(11)240520(10)15250816
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGRSPR,PNTD 2.75MM X 100MM STR W/SR HNDL
Device Catalogue NumberAR-31700SR
Device Lot Number15250816
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown